Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 30, 2019, 3:21 AM MDT. It took effect at Aug 30, 2019, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2019, 3:21 AM MDT (09:21 UTC)
- In effect from
- Aug 30, 2019, 11:00 AM MDT
- Expired
- Aug 30, 2019, 7:51 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
252 WWUS85 KCYS 300921 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 321 AM MDT Fri Aug 30 2019 ...RED FLAG WARNING FOR DANGEROUS WEATHER CONDITIONS IN FIRE WEATHER ZONE 303 THIS AFTERNOON AND EVENING. ... .Fire Weather condiitons are expected to worsen this afternoon and evening across portions of Fire Weather Zone 303. While humidity will be marginal, gusty winds and the possibility of dry thunderstorms may cause erratic fire behavior. WYZ303-310200- /O.NEW.KCYS.FW.W.0019.190830T1700Z-190831T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 321 AM MDT Fri Aug 30 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 303. * WIND...WEST NORTHWEST AT 15 to 25 MPH WITH ERRATIC GUSTS TO 35 MPH NEAR THUNDERSTORMS. * HUMIDITY...20 to 25% * HAINES...HAINES INDEX OF 4 TO 5. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS. GUSTY WINDS UP TO 35 MPH WILL BE LIKELY NEAR ANY THUNDERSTORMS THAT DEVELOP. SOME THUNDERSTORMS MAY BE DRY. LAL 6 IS EXPECTED ACROSS NORTHERN PORTIONS OF ZONE 303. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ LYONS
2 follow-up statements
551 WWUS85 KCYS 301959 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 159 PM MDT Fri Aug 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONE 303 UNTIL 8 PM THIS EVENING... .High fire danger will continue this afternoon and early evening across portions of Fire Weather Zone 303. While humidity will be marginal, gusty winds and the possibility of dry thunderstorms may cause erratic fire behavior. WYZ303-310200- /O.CON.KCYS.FW.W.0019.000000T0000Z-190831T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 159 PM MDT Fri Aug 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303... * AFFECTED AREA...Fire weather zone 303. * WIND...West to northwest 15 to 25 mph with occasional gusts of 30 to 40 mph near thunderstorms. * HUMIDITY...15 to 25 percent. * HAINES...4 to 5. * THUNDERSTORMS...Isolated to scattered, some may be dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
995 WWUS85 KCYS 310151 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 751 PM MDT Fri Aug 30 2019 WYZ303-310300- /O.CAN.KCYS.FW.W.0019.000000T0000Z-190831T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 751 PM MDT Fri Aug 30 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Threat of gusty winds associated with thunderstorms has diminished this evening as humidities steadily rise. Wind gusts to decrease below 20 mph after 9 PM MDT with humidity recoveries above 60 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 29, 10:47 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 29, 10:47 PM MDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1047 PM MDT Thu Aug 29 2019 .UPDATE... Issued at 835 PM MDT Thu Aug 29 2019 Cancelled the Red Flag Warning for areas within Carbon County just before 8 PM tonight. A steady stream of moisture incoming from the west as a series of shortwaves moves through tonight and again tomorrow. Increased surface moisture from an upslope surface flow will combine with upper level dynamics and forcing to bring a round of afternoon and evening thunderstorms across the region. Most development will occur along and east of the Laramie Range where conditions will be favorable for storms. Some may be severe with strong wind gusts as the primary threat. Storms are possible west of the Laramie Range, but will be fewer in nature and unlikely to be severe. && .SHORT TERM...(This evening through Friday) Issued at 120 PM MDT Thu Aug 29 2019 Cold front moving into the area from the north and northeast this afternoon. At 1 PM...looks to be just through Cheyenne and Casper with northeast winds and slowly increasing humidity. Out west...still very dry with upper single digits and low teens across Carbon and Albany Counties. Winds have yet to materialize across Carbon County...but are on the increase. Will let the current Red Flag Warnings for 303 and 304 continue through the afternoon. See a surge of low level moisture east of the Laramie Range tonight as 850mb RH climb to 80 percent and PWATS increase to over an inch. For now...do not have any fog in the forecast for the southern Panhandle and here at Cheyenne...but evening and overnight shifts may need to add. For Friday...with moist air in place...looks like we could be dealing with strong storms east of the Laramie Range. GFS suggest maybe the front moving east as a dryline Friday afternoon. SPC does have a Marginal Risk area identifies for the southeast WYoming Plains and entire Nebraska Panhandle. Looks like we may have a few severe storms and did add severe wording into the forecast. .LONG TERM...(Friday night through Thursday) Issued at 120 PM MDT Thu Aug 29 2019 Storms look to continue into Friday evening with GFS being the most bullish on QPF. Upper shortwave looks to clear the Panhandle after 06Z with storms ending from west to east. Front meanders across the Panhandle Saturday into Sunday with high humidity east of the front. May be dealing with a few afternoon/evening thunderstorms out there on a daily basis through Sunday. A drier pattern ensues Monday as westerly winds begin to increase across our western zones. Likely returning to fire weather issues from Monday on into next week. && .AVIATION...(For the 06Z TAFS through late Friday evening) Issued at 1042 PM MDT Thu Aug 29 2019 Still expect some lower CIGS to develop tonight and towards sunrise across far eastern Wyoming and perhaps portions of western Nebraska. Guidance has backed off a bit on coverage, so confidence is limited at this time. Believe the most favorable areas will be along the Cheyenne Ridge near KCYS and KSNY for MVFR and IFR CIGS between 09z and 14z. Can't completely rule out KAIA and KBFF due to increasing upslope winds and clear skies, but confidence is lower compared to 6 hours ago. Patchy morning fog is possible at KCYS as well before CIGS lift and dissipate by mid morning. VFR conditions expected after 15z tomorrow with thunderstorms returning to the area. Added VCTS to KCYS and KLAR after 18z with high res guidance still showing showers and thunderstorms developing over/near the Laramie Range. && .FIRE WEATHER... Issued at 120 PM MDT Thu Aug 29 2019 Critical fire weather conditions expected across Carbon County this afternoon as humidity falls to the upper single digits to low teens. We have a cold front moving into southeast Wyoming this afternoon that will bring northeasterly upsloping winds and higher humidity as the evening progresses. Fire weather conditions easing as most locations will see at least a small chance for wetting rains...especially east of the Laramie Range Friday. One area that may get close to critical fire conditions will be Carbon County once again Friday. But winds looks to be a little less...so held off on any fire headlines. Next chance for critical fire weather conditions looks to be Monday as gusty west winds and low humidity returns to areas west of the Laramie Range. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...AB SHORT TERM...GCC LONG TERM...GCC AVIATION...TJT FIRE WEATHER...GCC
Hazardous weather outlook, Aug 29, 3:31 AM MDT, 23 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 331 AM MDT Thu Aug 29 2019 WYZ104-109>111-300945- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- 331 AM MDT Thu Aug 29 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Red Flag Warnings are in effect from Noon until 8 PM today for the potential of rapid spread of fires due to low relative humidity and breezy winds across western and northern Carbon County Wyoming. Outdoor burning is strongly discouraged. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a small chance for showers and thunderstorms Friday. No severe weather is expected. The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-112>119- 300945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 331 AM MDT Thu Aug 29 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a small chance for showers and thunderstorms Friday. No severe weather is expected. The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:19 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Aug 30, 4:27 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Aug 30, 5:03 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.